Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 99, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Aug 21, 2021, 9:59 PM CDT for Hickman County, Tennessee. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 9:59 PM CDT (02:59 UTC)
- Expired
- Aug 22, 2021, 11:56 AM CDT
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 32.70 ft at Aug 21, 2021, 12:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
708
WGUS84 KOHX 220259
FLSOHX
Flood Advisory
National Weather Service Nashville TN
959 PM CDT Sat Aug 21 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Piney River Near Vernon affecting Hickman County.
.Piney River near Vernon has received 10 to 12 plus inches of
rainfall. Some locations near the river are still experiencing high
water. Caution needs to be exercised. River levels will continue
to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at www.weather.gov.
TNC081-221400-
/O.NEW.KOHX.FL.Y.0099.210822T0259Z-000000T0000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
959 PM CDT Sat Aug 21 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Piney River Near Vernon.
* From this evening until further notice.
* At 9:15 PM CDT Saturday the stage was 14.0 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Water begins to overflow the natural banks
and inundates low lying areas along the river from Interstate 40
to near Pinewood, Nunnelly, and down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3598 8747 3589 8746
3581 8754
$$
FB2 follow-up statements
723
WGUS84 KOHX 221023
FLSOHX
Flood Advisory
National Weather Service Nashville TN
523 AM CDT Sun Aug 22 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Piney River Near Vernon affecting Hickman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at www.weather.gov.
TNC081-222230-
/O.CON.KOHX.FL.Y.0099.000000T0000Z-000000T0000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
523 AM CDT Sun Aug 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Piney River Near Vernon.
* Until further notice.
* At 5:15 AM CDT Sunday the stage was 12.8 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 14.0 feet, Flooding begins to impact low lying areas
along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River. Area roads may be affected, including
Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd,
Mill Creek Rd, and Pretty Creek Rd.
&&
LAT...LON 3582 8757 3590 8750 3598 8747 3589 8746
3581 8754
$$
07950
WGUS84 KOHX 221656
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1156 AM CDT Sun Aug 22 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Piney River Near Vernon affecting Hickman County.
.The Piney River Near Vernon has fallen below action stage and
continues to fall this morning.
TNC081-221800-
/O.CAN.KOHX.FL.Y.0099.000000T0000Z-210822T1656Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1156 AM CDT Sun Aug 22 2021
...The Flood Advisory for the Piney River Near Vernon has been
cancelled...
The Flood Advisory is cancelled for
the Piney River Near Vernon.
* At 11:15 AM CDT Sunday the stage was 9.31 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3582 8757 3590 8750 3598 8747 3589 8746
3581 8754
$$
SchaperWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 21, 6:33 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 21, 6:33 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 633 PM CDT Sat Aug 21 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... What a day! Just incredible rainfall amounts across western portions of Middle Tennessee. It's very rare to see 20-25% of your yearly rainfall in an 8-12 hour window, but that's what Humphreys, Hickman, Houston, and Dickson Counties experienced today. Catastrophic flash flooding occurred and although many places have water receding currently, many issues are still occurring especially in Humphreys and Hickman Counties. Since very impressive rainfall totals occurred west of I-65 this morning, we've extended the Flash Flood Watch until midnight tonight to account for the 2nd wave of storms expected this evening. Unfortunately, the same areas will be the target of heavy rainfall this evening, but additional rainfall amounts will be on the order of 1 to 2 inches rather than double digits. In addition, a small window for severe weather will be possible especially for southern Middle Tennessee with damaging winds and possibly a spin-up tornado being the main threats. But I cannot stress enough that flash flooding is still the number one threat for tonight. After tonight, the forecast is looking DRY at least through Wednesday. But with it being August, you definitely know that dry weather usually comes with the word heat. And that's what the main weather story will be with Highs returning back into the low to mid 90s for the first half of the week. Beyond Wednesday, looks like the area returns to the typical summertime pattern with afternoon and evening thunderstorms and Highs in the mid to upper 80s. After tonight, no significant high impact weather is expected through next weekend. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...What a day western Middle TN has had! Locations across Humphreys...into Dickson and Hickman Counties had over 8 to 14 inches of rain during the day. This has lead to considerable saturated grounds across this area and really across most of middle TN. This equates to MVFR CIGs going down to IFR/LIFR during the overnight hours. Good news is improvements tomorrow becoming back to VFR after 18/19Z. Still could be some scattered showers during the day tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for Bedford- Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson. && DISCUSSION......Hurley AVIATION........12
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 19 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 255 AM CDT Sat Aug 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 255 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch is in effect through 3 PM today for areas around and west of I-24. Heavy rain from showers and thunderstorms will combine with already saturated soils for an increased risk of flash into this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Local storm report, Aug 21, 8:29 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD COLUMBIA 35.62N 87.05W
08/21/2021 MAURY TN EMERGENCY MNGR
SEVERAL ROADS FLOODED ACROSS MAURY COUNTY INCLUDING
SNOW CREEK AT MINGO BRANCH...WILLIAMSPORT PIKE...LYNN
CIRCLE...SNOW CREEK ROAD AT MERCANTILE...2635 ROY DODSON
RD...AND ROBERTS BEND AT HIGHWAY 7
&&
EVENT NUMBER OHX2100627
SHAMBURGERLocal storm report, Aug 21, 8:33 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN DICKSON 36.08N 87.38W
08/21/2021 M11.60 INCH DICKSON TN CO-OP OBSERVER
&&
EVENT NUMBER OHX2100628
SHAMBURGERLocal storm report, Aug 21, 8:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD SANTA FE 35.74N 87.13W
08/21/2021 MAURY TN EMERGENCY MNGR
SANTE FE PIKE IS FLOODED AND IMPASSABLE
&&
EVENT NUMBER OHX2100629
SHAMBURGERLocal storm report, Aug 21, 8:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN MCEWEN 36.11N 87.64W
08/21/2021 M17.02 INCH HUMPHREYS TN OTHER FEDERAL
TVA GAUGE IN MCEWEN MEASURED 17.02" OF RAIN SINCE
MIDNIGHT. RAIN HAS NOW STOPPED.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER OHX2100625
SHAMBURGERLocal storm report, Aug 21, 9:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 4 SE SANTA FE 35.69N 87.08W
08/21/2021 MAURY TN EMERGENCY MNGR
KNOB CREEK ROAD AT HIGHWAY 7 AND POLK LANE AT REESE
CHURCH ROAD BOTH FLOODED AND IMPASSABLE
&&
EVENT NUMBER OHX2100630
SHAMBURGERLocal storm report, Aug 21, 9:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM FLASH FLOOD 3 SW DICKSON 36.05N 87.42W
08/21/2021 DICKSON TN 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
SOUTHERN PART OF THE COUNTY AND IN DICKSON
0620 AM HEAVY RAIN 10 N CENTERVILLE 35.93N 87.45W
08/21/2021 M5.03 INCH HICKMAN TN COCORAHS
5.03" OF RAIN MEASURED IN THE LAST 2.5 HOURS
0700 AM FLASH FLOOD DICKSON 36.07N 87.38W
08/21/2021 DICKSON TN SOCIAL MEDIA
HIGHWAY 46 NEAR COLLEGE STREET CLOSED DUE TO FLOODING.
0740 AM FLASH FLOOD 6 SSE TENNESSEE CITY 36.01N 87.47W
08/21/2021 DICKSON TN SOCIAL MEDIA
WATER OVER ROADWAY NEAR HIGHWAY 48 AT BRAZZLE ROAD.
0750 AM FLASH FLOOD 3 E LYLES 35.92N 87.30W
08/21/2021 HICKMAN TN SOCIAL MEDIA
TATUM ROAD BETWEEN HIGHWAY 100 AND HIGHWAY 7 IMPASSABLE
DUE TO FLOODING.
0800 AM FLASH FLOOD DICKSON 36.08N 87.38W
08/21/2021 DICKSON TN EMERGENCY MNGR
COUNTY-WIDE, TOO MANY WATER RESCUES TO COUNT. NUMEROUS
ROADS DAMAGED OR CLOSED ACROSS DICKSON COUNTY.
0800 AM FLASH FLOOD NUNNELLY 35.86N 87.47W
08/21/2021 HICKMAN TN EMERGENCY MNGR
CAMPERS AND PEOPLE TRAPPED IN VEHICLES ACROSS NORTHERN
HICKMAN COUNTY.
0800 AM FLASH FLOOD 6 WSW DOVER 36.44N 87.95W
08/21/2021 STEWART TN EMERGENCY MNGR
CAMPERS AND CARS FLOODING IN THE 600 BLOCK OF COX
HOLLOW ROAD.
0800 AM HEAVY RAIN 10 N CENTERVILLE 35.94N 87.45W
08/21/2021 M11.66 INCH HICKMAN TN COCORAHS
11.66 INCHES MEASURED SO FAR. PINEY RIVER RD FLOODED
AND BASEMENTS FLOODING AS WELL.
0803 AM FLASH FLOOD 2 ENE DICKSON 36.09N 87.34W
08/21/2021 DICKSON TN SOCIAL MEDIA
HOMES FLOODING AROUND GREYSTONE GOLF CLUB IN DICKSON.
0805 AM FLASH FLOOD 1 E WAVERLY 36.09N 87.77W
08/21/2021 HUMPHREYS TN EMERGENCY MNGR
SEVERAL WATER RESCUES ONGOING JUST EAST OF WAVERLY IN
HUMPHREYS COUNTY.
0809 AM FLASH FLOOD 1 SE DICKSON 36.07N 87.37W
08/21/2021 DICKSON TN SOCIAL MEDIA
SEVERAL HOMES FLOODED ON ROYAL OAK DRIVE IN DICKSON.
0811 AM FLASH FLOOD 5 SW DICKSON 36.03N 87.43W
08/21/2021 DICKSON TN SOCIAL MEDIA
WATER ACROSS NORTH MOUNT SINAI PAST 825 NORTH MOUNT
SINAI ROAD.
0823 AM HEAVY RAIN 6 WNW BON AQUA 35.99N 87.43W
08/21/2021 M6.85 INCH DICKSON TN AMATEUR RADIO
6.85" OF RAIN MEASURED AT EAST PINEY RD AND LOYD RD
0834 AM FLASH FLOOD 7 SSE TENNESSEE CITY 35.99N 87.49W
08/21/2021 DICKSON TN SOCIAL MEDIA
HOME FLOODED AT HIGHWAY 48 S AND I-40.
0834 AM HEAVY RAIN LYLES 35.92N 87.35W
08/21/2021 M9.05 INCH HICKMAN TN PUBLIC
PERSONAL WEATHER STATION MEASURED 9.05 INCHES OF RAIN
SINCE MIDNIGHT
0850 AM FLASH FLOOD ERIN 36.32N 87.70W
08/21/2021 HOUSTON TN EMERGENCY MNGR
ROADS CLOSED AND WIDESPREAD FLASH FLOODING ISSUES
ACROSS HOUSTON COUNTY.
0855 AM HEAVY RAIN 6 WSW DICKSON 36.04N 87.48W
08/21/2021 M9.93 INCH DICKSON TN COCORAHS
0900 AM HEAVY RAIN MCEWEN 36.11N 87.64W
08/21/2021 M9.09 INCH HUMPHREYS TN CO-OP OBSERVER
0906 AM FLASH FLOOD DICKSON 36.08N 87.38W
08/21/2021 DICKSON TN SOCIAL MEDIA
HIDDEN VALLEY APARTMENTS, SPRING STREET NEAR HENSLEE
DRIVE, FLOODED WITH WATER TO ROOFS OF CARS. SEVERAL
APARTMENTS COMPLETELY FLOODED.
0909 AM FLASH FLOOD DICKSON 36.07N 87.37W
08/21/2021 DICKSON TN SOCIAL MEDIA
SEVERAL HOMES AND BUSINESSES FLOODED NEAR HIGHWAY 70
SOUTH ACROSS FROM TRISTAR HORIZON HOSPITAL.
1030 AM HEAVY RAIN 5 S DICKSON 36.00N 87.38W
08/21/2021 M11.28 INCH DICKSON TN PUBLIC
11.28" OF RAIN MEASURED SINCE MIDNIGHT BY PERSONAL
WEATHER STATION NEAR EXIT 172 ON I-40
1052 AM FLASH FLOOD 1 SSW WAVERLY 36.08N 87.80W
08/21/2021 HUMPHREYS TN 911 CALL CENTER
911 CALL CENTER IS DOWN IN HUMPHREYS COUNTY DUE TO
BEING FLOODED.
0600 PM FLASH FLOOD 5 NNW SLAYDEN 36.36N 87.49W
08/21/2021 MONTGOMERY TN EMERGENCY MNGR
REPORT OF SWIFT WATER RESCUSES ONGOING AND MULTIPLE
ROADS UNDERWATER IN SOUTHERN MONTGOMERY COUNTY.
0752 PM FLASH FLOOD SANTA FE 35.74N 87.13W
08/21/2021 MAURY TN EMERGENCY MNGR
SANTE FE PIKE IS FLOODED AND IMPASSABLE
0800 PM HEAVY RAIN DICKSON 36.08N 87.38W
08/21/2021 M11.60 INCH DICKSON TN CO-OP OBSERVER
0828 PM FLASH FLOOD COLUMBIA 35.62N 87.05W
08/21/2021 MAURY TN EMERGENCY MNGR
SEVERAL ROADS FLOODED ACROSS MAURY COUNTY INCLUDING
SNOW CREEK AT MINGO BRANCH...WILLIAMSPORT PIKE...LYNN
CIRCLE...SNOW CREEK ROAD AT MERCANTILE...2635 ROY DODSON
RD...AND ROBERTS BEND AT HIGHWAY 7
0830 PM HEAVY RAIN MCEWEN 36.11N 87.64W
08/21/2021 M17.02 INCH HUMPHREYS TN OTHER FEDERAL
TVA GAUGE IN MCEWEN MEASURED 17.02" OF RAIN SINCE
MIDNIGHT. RAIN HAS NOW STOPPED.
0905 PM FLASH FLOOD 4 SE SANTA FE 35.69N 87.08W
08/21/2021 MAURY TN EMERGENCY MNGR
KNOB CREEK ROAD AT HIGHWAY 7 AND POLK LANE AT REESE
CHURCH ROAD BOTH FLOODED AND IMPASSABLE
&&
EVENT NUMBER OHX2100601 OHX2100602 OHX2100609 OHX2100611 OHX2100612
OHX2100603 OHX2100604 OHX2100605 OHX2100607 OHX2100613 OHX2100606
OHX2100608 OHX2100616 OHX2100610 OHX2100614 OHX2100615 OHX2100617
OHX2100618 OHX2100619 OHX2100620 OHX2100621 OHX2100623 OHX2100622
OHX2100624 OHX2100629 OHX2100628 OHX2100627 OHX2100625 OHX2100630
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:03 PM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more | 4 hr |
| Aug 21, 7:22 PM CDT | Special Weather Statement | OHX | Maury | 38 min |
| Aug 21, 7:24 PM CDT | Flash Flood Warning | OHX | Marshall, Maury, Williamson | 4 hr |
| Aug 21, 7:43 PM CDT | Flash Flood Warning | OHX | Lewis, Marshall, Maury | 3 hr |
| Aug 21, 9:11 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 3 hr |
| Aug 21, 10:34 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys | 10 hr |
| Aug 22, 12:33 AM CDT | River Flood Advisory | OHX | Lawrence | 6 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.